Opiates Can Kill You

Disclaimer: This is a web visitor article. It is their views and we do not necessarily stand behind their views. Re-leaf LLC doesn’t support all the writer’s views as each article is written by a consumer. Please submit your articles at www.re-leaf.llc/article

More than 70,000 deaths occur every year in the U.S due to drug overdose. Currently, the main leader of all drugs that is popular in the U.S and many other countries in the world is “Opioid”. Opioids are among those highly addictive drugs that were responsible for the maximum number of deaths that goes as high as 50,000 in 2017. The states that experienced the highest death rates were Ohio, Kentucky, West Virginia and the District of Columbia. Deaths from the overdose of opioid are still increasing every year with breathtaking speed.

What are opiates, and how can they kill you?

Opiates are derived from opium that also includes codeine and morphine. They come under the category of sedative and analgesic drugs. Codeine is also an opiate.

Although opiates such as morphine and heroin can evoke the feelings of happiness and pleasure, they can turn into the most horrifying nightmare once it becomes an addiction. It can mess up with the central systems of your body that can be fatal and deadly.

Among several severe effects that you can experience, opiates can mess up with your body and results in plenty of serious risks where the most lethal is “difficulty in breathing”. This difficulty can turn into an uglier form of restriction that becomes the cause of death.

Opioids strongly affect the behaviour and physiology of a person and can ultimately block the brain receptors. The killing mechanism of opiates is related to the regions of your brain that are responsible for controlling the breathing rate. These regions of your brain are known as “medulla”, and they contain opioid receptors. When you consume opiates, these receptors rapidly change their behaviour that can, in turn, result in slow to restricted breathing.

These opiate receptors are also present in those regions of the brain that are responsible for voluntary breathing. These opioids can become a hurdle in the process of breathing by directly working on those regions of the brain that lie outside the brain stem.

Our brain is full of receptors that have a direct link with opioids. When receptors develop a connection with opioids, a chemical reaction starts taking place in the cells. Under normal conditions, our body cells, especially those in the neck, remove excess carbon dioxide and helps in easy breathing. However, when opiate enters the body, it dampens all these cells and sensors. As a result, the natural mechanism of the body against the excess carbon dioxide is disturbed, which causes trouble breathing and eventually death.

One of the most prominent signs of opiate overdose is through pulmonary oedema. This condition is responsible for the formation of a frothy fluid around the mouth as well as the nose. As a result of this liquid discharge, the lungs are affected, and the process of oxygenation is disturbed. Thus, the person can fall victim to respiratory failure. Moreover, opiates can even seize up the diaphragm, which results in a condition known as “wooden chest syndrome”.

Thus, opiate can cause plenty of problems that can be dangerous and even fatal!

Leave a Comment

Your email address will not be published.